Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



On homogenization procedure for periodic operators near the edge of an internal gap

Author: M. Sh. Birman
Translated by: T. A. Suslina
Original publication: Algebra i Analiz, tom 15 (2003), nomer 4.
Journal: St. Petersburg Math. J. 15 (2004), 507-513
MSC (2000): Primary 35P99
Published electronically: July 6, 2004
MathSciNet review: 2068979
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • Alain Bensoussan, Jacques-Louis Lions, and George Papanicolaou, Asymptotic analysis for periodic structures, Studies in Mathematics and its Applications, vol. 5, North-Holland Publishing Co., Amsterdam-New York, 1978. MR 503330
  • N. S. Bakhvalov and G. P. Panasenko, Osrednenie protsessov v periodicheskikh sredakh, “Nauka”, Moscow, 1984 (Russian). Matematicheskie zadachi mekhaniki kompozitsionnykh materialov. [Mathematical problems of the mechanics of composite materials]. MR 797571
  • V. V. Zhikov, S. M. Kozlov, and O. A. Oleĭnik, Usrednenie differentsial′nykh operatorov, “Nauka”, Moscow, 1993 (Russian, with English and Russian summaries). MR 1318242
  • V. V. Zhikov, Spectral approach to asymptotic diffusion problems, Differentsial′nye Uravneniya 25 (1989), no. 1, 44–50, 180 (Russian); English transl., Differential Equations 25 (1989), no. 1, 33–39. MR 986395
  • Carlos Conca and Muthusamy Vanninathan, Homogenization of periodic structures via Bloch decomposition, SIAM J. Appl. Math. 57 (1997), no. 6, 1639–1659. MR 1484944, DOI
  • Michael Birman and Tatyana Suslina, Threshold effects near the lower edge of the spectrum for periodic differential operators of mathematical physics, Systems, approximation, singular integral operators, and related topics (Bordeaux, 2000) Oper. Theory Adv. Appl., vol. 129, Birkhäuser, Basel, 2001, pp. 71–107. MR 1882692
  • M. Sh. Birman, The discrete spectrum in gaps of the perturbed periodic Schrödinger operator. II. Nonregular perturbations, Algebra i Analiz 9 (1997), no. 6, 62–89 (Russian, with Russian summary); English transl., St. Petersburg Math. J. 9 (1998), no. 6, 1073–1095. MR 1610239
  • M. Š. Birman and M. Z. Solomjak, Estimates for the singular numbers of integral operators, Uspehi Mat. Nauk 32 (1977), no. 1(193), 17–84, 271 (Russian). MR 0438186

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 35P99

Retrieve articles in all journals with MSC (2000): 35P99

Additional Information

M. Sh. Birman
Affiliation: Department of Physics, St. Petersburg State University, Ul’ynovskaya 1, Petrodvorets, St. Petersburg, 198504, Russia

Keywords: Periodic operators, homogenization, internal gaps, threshold effect
Received by editor(s): June 2, 2003
Published electronically: July 6, 2004
Additional Notes: Supported by RFBR (grant no. 02-01-00798).
Article copyright: © Copyright 2004 American Mathematical Society